Georgia, 2006

Damaging Winds in Georgia, July 15, 2006

July 15, 2006 · NWS CAE · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 15, 1:13 PM EST, 50 minutes earlier.

Area forecast discussion, Jul 15, 1:13 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
213 PM EDT SAT JUL 15 2006

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
AIRMASS MODERATELY UNSTABLE THIS AFTERNOON AHEAD OF A MID LEVEL
SHORT WAVE WHICH IS STILL LOCATED WEST OF THE MOUNTAINS. MODELS
CONSISTENT IN BRINGING THE SHORT WAVE ACROSS THE AREA OVERNIGHT.
EXPECT AFTERNOON CONVECTION TO LINGER INTO THE NIGHTTIME HOURS AS
SURFACE TROUGH CROSSES THE FORECAST AREA. WILL KEEP CHANCE OF
SHOWERS/TSTMS OVERNIGHT. BY 12Z SUNDAY, TROUGH SHOULD BE JUST
SOUTH OF THE AREA WITH WINDS SHIFTING NORTHERLY. PH2O WILL BE
DECREASING FROM THE NORTH. WILL KEEP SLIGHT CHANCE OF CONVECTION
SUNDAY AFTERNOON ACROSS MY SOUTHERN AREAS WITH SURFACE TROUGH OF
LOW PRESSURE SO CLOSE. DRY FORECAST SUNDAY NIGHT THROUGH MONDAY
NIGHT AS HIGH PRESSURE TAKES HOLD ONCE AGAIN. TEMPS REMAIN ABOVE
NORMAL THROUGH THE PERIOD. GFS MOS APPEAR TO BE TOO HIGH FOR MAX
TEMPS. WENT WITH A BLEND OF FWC AND NAM MOS. &&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
BROAD EAST-WEST ORIENTED UPPER RIDGE HOLDS ACROSS THE SOUTHERN
STATES THROUGH THE PERIOD. IN THIS SUMMER-TIME PATTERN IT/S HARD TO
GET A COLD FRONT THIS FAR SOUTH. WILL PROBABLY SEE DEVELOPMENT OF
LEE SIDE TROUGH AS FOCUS FOR CONVECTION. ANY CONVECTION SHOULD BE
DIURNALLY DRIVEN. TEMPS SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE
MID-UPPER 90S AND LOWS IN THE LOW/MID 70S.
&&

.AVIATION...
TYPICAL SUMMERLIKE WEATHER TODAY WITH SCATTERED TO BROKEN DIURNAL
CU...AND SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN THE
AFTERNOON AND EVENING. SURFACE BOUNDARY COMING THROUGH OVERNIGHT.
DRIER AIR SUNDAY WILL PREVENT SIGNIFICANT CONVECTION.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

10/31
Hazardous weather outlook, Jul 15, 4:14 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EDT SAT JUL 15 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
160745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
514 AM EDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. AN ISOLATED
SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE
MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Columbia radar (KCAE), 121 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
July 15, 2:03 PM EST
Where
Lincoln County, 7 mi SE of Lincolnton
Measured
55 kt (63 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.717, -82.400

Rock Branch Golf Course reported several trees down on the course.

Thunderstorm Wind, Richmond

When
July 15, 3:27 PM EST
Where
Richmond County, Augusta
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.483, -81.967

Public reported trees and powerlines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511421, 5511422.